Home » Frequently asked Questions on Health » Can drugs for obsessive compulsive disorder cause high BP?

Can drugs for obsessive compulsive disorder cause high BP?

Q: I am a 26 years old man undergoing treatment for obsessive-compulsive disorder (OCD). I am taking Clonil 25 mg and NOC 20 mg. Do these drugs affect blood pressure? Since I have started taking these drugs for the last 5 days, my BP has increased to 140/100 mmHg. What care should be taken before visiting a doctor for high blood pressure?

A:Each medication can have side effects. Some side effects can be related to dosage, some to duration of drug use and some can be related to even the mere commencement of the drug. However, the vulnerability to certain side effects can really be accentuated based on underlying physical illnesses or known medical conditions a person is afflicted with. One needs to be very careful about consistent and persistent rise of blood pressure, which itself can be related to many factors rather than solely because of initiation of new medications. I would suggest a good cardiac work up including detailing of any family history of medical problems - prefer to go to a physician for this. There is always a possibility that the increase could be related to clonil but not very common with just 25 mg/ day dosage. If there is no comorbidity and the blood pressure is still a problem, you may want to discuss with your psychiatrist for a change to other anti - OC medications.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------